My daughter had a small cyst on her cheek. A plastic surgeon injected it with a steroid. The cyst went away but she has a large dent that seems to be getting bigger. It was injected in late May and she is 12. Will the skin bounce back? If not is there anything we ca do about it?
Dent from Steroid Injection?
Doctor Answers (4)
Dent after steroid injection
Steroids may cause skin and subcutaneous tissue atrophy thus resulting in a dent. Another possibility of what might have happened is that the cyst itself caused a problem with the skin and once the cyst resolved the dent remained in its place. In any case, this can be corrected either with an injectable filler or possibly by excising the indented area and reclosing the skin. Consider posting some photos to get the best advise possible.
Dent caused by steroid injection
This can sometimes happen. The steroid injections are great at making an acne cyst disappear but can sometimes leave a dent. There is a possibility it will go back to normal. I would give it 6 months. I have successfully treated a dent like this with 1 or 2 treatment of Sculptra.You would definitely want to take her to someone with a lot of experience with fillers. Be patient and give it a few more months to see if it gets better on it's own.
A well-performed injectable filler treatment may be employed to improve the appearance of dents after steroid injections.
It is impossible to assess the candidacy of your daughter for an injectable filler treatment to improve the appearance of a dent from a steroid injection without an examination. You may wish to re ask your question with a photo for the RealSelf community of experts to evaluate.
In my practice, small indentations from steroid injections may be improved with Silikon-1000, an off-label filler for permanent results.
Hope this is helpful for you. The attached video (near the end) shows several depressed scars that were permanently improved with Silikon-1000
Hope this helps.
Web reference: http://ericmjoseph.com/index.cfm/PageID/4247
You might also like...
Will injection from steroid dent resolve?
Difficult to say, at 12 years old the tissue atropy from the steroids may resolve. A PS must be very judicious in the use of steroids, the results can be spectacular but they can also cause permanent changes. Good luck!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.